Alabama, 2001Flash Flood in Alabama, September 10, 2001
September 10, 2001 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 10, 2:01 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 10, 2:01 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
301 PM CDT MON SEP 10 2001
A WEAK SURFACE FRONT CONTINUES TO SINK SLOWLY SOUTHWARD ACROSS
CENTRAL ALABAMA. THE FRONT WILL EVENTUALLY WASH OUT AS IT GETS
CAUGHT UP IN NORTHEASTERLY FLOW AROUND CIRCULATION IN NE GULF OF
MEXICO. LOW LEVEL DRYING BEHIND FRONT WILL LIKELY BE SHORT-LIVED...
AS FLOW BECOMES MORE EASTERLY AS SURFACE HIGH MOVES EAST OF THE
APPALACHIAN MTNS. THERE WILL BE PLENTY OF MOISTURE IN THE 1000-850MB
LAYER THROUGH MID-WEEK...AND WILL CONTINUE WITH MOSTLY CLOUDY
CONDITIONS...DESPITE LOW POPS. AT THE MID LEVELS OF THE
ATMOSPHERE...DRYING INDICATED BY MODELS...AND WILL LEAVE OUT POPS
FOR AREAS NORTH OF INTERATATE 20/59 THROUGH THE WEEK. ENOUGH
MOISTURE AVAILABLE ACROSS SOUTH ALABAMA FOR SMALL POPS.
HSV BB 064/085 064/085 063 58000
BHM EE 068/086 068/086 066 58---
MGM EE 070/089 070/088 068 58232=
.BHM...NONE.
In the hours before
Special weather statement, Sep 10, 12:30 PM CST, 5 hours before
ALZ001>050-102100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT MON SEP 10 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
AT 130 PM...A WEAK COLD FRONT WILL EXTENDED ALONG A LINE FROM FORT
PAYNE TO JASPER TO REFORM.
SCATTERED THUNDERSTORMS WILL DEVELOP SOUTHEAST OF THE FRONT THIS
AFTERNOON AND EVENING.
STORMS ARE NOT FORECAST TO BE SEVERE.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED TODAY OR TONIGHT.
WET MICROBURST POTENTIAL INDEX...
HUNTSVILLE 1
BIRMINGHAM 1
MONTGOMERY 2
Flash Flood, Bibb
- When
- September 10, 5:30 PM CST to 7:00 PM CST
- Where
- Bibb County, Brierfield
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Heavy rainfall in a short period of time caused flooding in and around Brierfield. A local fire station reported five inches of rain in a few hours. Several roads were temporarily closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266179.